A MAN’S leg was amputated because of a rare blood clot he suffered three weeks after his first dose of AstraZeneca vaccine.
Construction worker Goran D., 50, told reporters in Austria that had severe pain in his leg and “spat blood once or twice”.
🔵 Read our coronavirus live blog for the latest updates
He suffered a pulmonary embolism and deep vein thrombosis (DVT) in his right leg.
Pulmonary embolism is where a blood vessel in the lungs gets blocked – typically caused by a blood clot from DVT.
This happened nearly three weeks after he received his first Covid jab in the Austrian capital, Vienna, on February 19.
The builder of more than 30 years said: “I had never had problems, had never been sick, had never had to take any pills until 13th March.
“On 10th March, I got a fever and went to see a general practitioner. He gave me medication and said it wasn’t bad.”
However, when his fever failed to subside, Goran visited a clinic.
He said: “I spat blood once or twice. The doctors there said it was from the nasal swab and that I should go home again.”
However, the pain in his leg had become so severe by March 13 that his wife had to call the emergency services.
The dad-of-three explained: “I’ve never felt such pain in my whole life. My leg was white, blue and black.”
A scan at the Favoriten Clinic revealed he had a pulmonary embolism and thrombosis.
Goran was operated on a few days later, before having two more lots of surgery in the same week – with each operation lasting five to six hours.
He even had to be put into an induced coma for the third operation.
“Fortunately, my lungs started working again,” he said.
Doctors then gave him the bad news that his lower leg would have to be amputated.
The procedure was carried out in another hours-long operation.
Goran, who spent nine days in intensive care following the surgery, said: “I will never forget that pain when I woke up for the rest of my life.”
Doctors believe the pulmonary embolism and thrombosis he suffered were directly linked to the AstraZeneca jab.
Blood clots are an extremely rare condition which can occur after the AstraZeneca or Johnson & Johnson jabs in a miniscule number of people.
The Vienna Patients’ Ombudsperson has helped Goran apply for compensation under the Vaccination Damage Act.
The ombudsman is also looking into whether there was malpractice on the part of any of the health institutions involved that would entitle him to further compensation.
Not all 16 compensation applicants received the AstraZeneca dose, with at least one known victim, also from Vienna, developing a blood clot on the brain after receiving the Pfizer-BioNTech jab.
The applications are being examined by the Ministry of Health, reported Heute.
Know the signs of blood clots
The UK’s medicine regulator, the MHRA, says you should seek medical advice if you have had any of these symptoms four days or more after vaccination with the AstraZeneca vaccine:
- a new onset of severe or persistent headache
- blurred vision
- shortness of breath
- chest pain
- leg swelling
- persistent abdominal pain
- unusual skin bruising or pinpoint round spots beyond the injection site
These symptoms may have been related to the AstraZeneca vaccine if they were within 28 days of the shot.
There is no suggestion at the moment that the blood clots related to the Janssen vaccine have different symptoms.
But the CDC also warn of:
- “gut pain that does not go away”.
Boffins claim to have cracked the cause of rare blood clots linked to Covid jabs and say they know how to solve it.
They say the phenomenon is caused by “floating mutant proteins” which can occur when a vaccine sends the spike protein of the Sars-Cov-2 virus into the wrong part of a cell.
The Sun reported a few days ago about a mum-of-three who died after suffering with blood clots following the AstraZeneca Covid vaccine.
Tanya Smith, 43, was rushed to hospital after waking with stomach cramps days after her jab.
The childminder had felt “pretty rough” after having the vaccination in March, her partner said.
After being admitted to Plymouth’s Derriford Hospital it was found she had multiple blood clots.
Tanya, from Mutley in Plymouth, suffered a heart attack and then deteriorated before dying in hospital on April 3.
But experts have stressed that cases of blood clots linked to the vaccine are extremely rare.
The Medicines and Healthcare products Regulatory Agency (MHRA) said the benefits of the jab continue to outweigh risks for most people.
The latest MHRA data reveals 332 cases of these very rare blood clots reported, and 58 deaths.
The incidence rate of developing a blood clot after first doses was 13 out of every one million jabs.